Naloxone to reverse opioid overdose training

Will you be ready to save a life? With naloxone, you can be. Naloxone, also known as the brand name Narcan®, can prevent death due to opioid overdose. The National Institute on Drug Abuse defines naloxone as a medication that rapidly reverses opioid overdose. Available in both injection and nasal versions, naloxone reverses opioid overdose and can restore normal breathing to a person whose breath has slowed or stopped due to opioid or heroin overdose. By temporarily blocking the effects of opioids, naloxone can help keep someone alive until they can receive medical care. 

This mini-course will help you recognize an opioid overdose and understand the factors that can increase the risk of an overdose. You will also learn when and how to use naloxone, the pros and cons of different versions of naloxone, and myths and misconceptions about naloxone. The course will also describe the Minnesota laws surrounding naloxone and the legal protections for people who administer naloxone.

Upon completing this mini-course, you will be able to:

  1. Know factors that may increase risk of opioid overdose.
  2. Identify signs and symptoms of opioid toxicity.
  3. List pros and cons of different naloxone formulations.
  4. Review resources to access naloxone.
  5. Describe legal considerations for prescribing and dispensing of naloxone in Minnesota.

Estimated time of completion: 1 hour

Complete the course now